I have very mild signs of parkinsonism. Nothing bad came from the MRI but doctor said possibly Parkinson or MSA. He recommended Sinemet 100/25 . Is it adviceable to take this medication so early?
Hello swami. That's a great question! I did a little research on that for you and I found a very helpful article on Parkinson.org that you may want to read yourself. Basically it states that one should not fear starting treatment with medication like Sinemet, especially if you are experiencing bothersome symptoms like tremors, difficulty walking, stiffness, etc. It also states that sinemet is not something that will quit working over time, although you may have to adjust your dosage. I would suggest you talk to your doctor about your concerns about starting it so early in your disease, although ultimately this really is a decision that only you can make. You need to consider what your symptoms are and how bothersome or dangerous they may be to you at this point. I will tell you that I took sinemet in the past for restless leg syndrome and it caused me to have a horrible nightmares and I was unable to sleep. For this reason I quickly got off of it. That does not mean this will happen to you, but you certainly will want to consider these and other potential side effects before starting it. I highly recommend you reading the article and perhaps looking up the side effects online as well. That should help you make a more informed decision before you start that medication.
The title of the article is "What's hot in PD? When should you start medication therapy for Parkinson's disease?" The article is dated January 2013. I hope this helps. Good luck to you in making this important decision.
- Sinemet Information for Consumers
- Sinemet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sinemet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Oct 2009 • 2 answers
Posted 30 Apr 2010 • 1 answer
Posted 31 May 2010 • 1 answer
Posted 8 Jun 2013 • 1 answer
Posted 15 days ago • 2 answers